Property A and best L1-Approximation

TitleProperty A and best L1-Approximation
Publication TypeJournal Article
Year of Publication2019
AuthorsSommer, M
JournalDolomites Research Notes on Approximation
Volume12
IssueSpecial_Issue
Pagination29-37
Date Published10/2019
PublisherPadova University Press
Place PublishedPadova, IT
ISSN Number2035-6803
Abstract

An important property within the linear theory of best L1-approximation, the so-called Property A, is discussed. Indeed, this property characterizes all finite-dimensional L1(μ)- unicity subspaces of continuous functions with respect to measures μ of a big class. Moreover, some extensions are considered: Property Ak, characterizing those subspaces where the sets of best L1(μ)-approximations have at most dimension k, and Property Aper characterizing L1(μ)-unicity subspaces of continuous periodic functions.